MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. XENMATRIX; PORCINE SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. XENMATRIX; PORCINE SURGICAL MESH
Catalog Number 1161935
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/15/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Per additional information provided: on (b)(6) 2010 - patient was diagnosed with incarcerated abdominal wall hernia thereby underwent open repair with the implant of bard soft mesh (device #1).Per operative notes, ¿a defect was identified.The bowel that was adherent to it was freed sharply and there was no evidence of any ischemic bowel.An onlay bard soft mesh (device #1) was sutured in place.¿ on (b)(6) 2012 - patient was diagnosed with incarcerated ventral hernia, pain and possible partial small-bowel obstruction thereby underwent open repair with implant of two ventralight st meshes (device #2 & #3).Per operative notes, ¿there was a combination of hernia sac and mesh.Scar tissue was incised off the mesh and all the adhesions to the anterior abdominal wall were then removed.There was a large defect in which the mesh (device #1) was quite superficial that could not be removed.A ventralex st mesh (device #2 & #3) was placed as it required two pieces because of the wound size.¿ on (b)(6) 2012 - patient was diagnosed with recurrent ventral hernia thereby underwent open repair with implant of two ventrio st meshes (device #4 & #5).Per operative notes, ¿there was a large seroma between the areas of meshes (device #1, #2 & #3).There was an area in the right lower side where bowel was protruding through where the mesh had pulled out from the fascia.Another piece of ventrio st (device #4) was placed and then sutured mesh to mesh.An additional piece of seprafilm mesh (ventrio st ¿ device #5) was placed in similar fashion to the other one.¿ on (b)(6) 2013 - patient was diagnosed with recurrent incarcerated incisional hernia with small bowel obstruction thereby underwent open repair with implant of ventrio st (device #6).Per operative notes, ¿multiple dense adhesions were noted in the abdominal cavity which were lysed.The bowel was densely adherent to the old mesh as well as abdominal wall.There was a smaller hernia defect noted to the left of the midline which was closed with sutures.A large ventrio st mesh (device #6) was placed intracorporeally and attached to the fascia laterally and medially with sutures.¿ (note: in implant sticker, it was mentioned that ventralight st mesh ¿in/out¿ but the mesh was not implanted during this repair) on (b)(6) 2017 - patient was diagnosed with complex abdominal wall hernia with recent incarceration, chronic abdominal pain and bowel obstruction thereby underwent excision of prior hernia mesh and implant of xenmatrix (device #7).Per operative notes, ¿small bowel is densely adherent to multiple pieces of mesh intraperitoneal mesh were lysed.Multiple pieces of the mesh were excised.There were multiple large recurrent ventral defects in which a large recurrent ventral defect in the upper midline, in the left upper quadrant and in the lower midline abdomen.A piece of xenmatrix (device #7) was placed in an intraperitoneal underlay fashion.The midline mesh that was dysvascular was excised sharply which consisted of combination of scar tissue and old mesh from left & right hemi-abdomen.¿ on (b)(6) 2017 - patient underwent an emergency surgery.(note: no operative notes provided) attorney alleges that the patient had abscess, dense adhesions, bowel obstruction, bowel perforation, other organ perforation, bowel removal, infection, fistulae, mesh migration, mesh shrinkage, mesh removal, nerve damage, revision surgery, pain, hernia recurrence and emotional injuries.
 
Additional Manufacturer Narrative
Based on the information provided, no conclusions can be made.Per medical records review, about 1 month post implant of xenmatrix, patient underwent repair for an emergency surgery.This emdr represents the xenmatrix (device #8).An additional emdr was submitted to represent the bard soft mesh (device #1), additional supplemental emdr's were submitted to represent the ventralight st meshes (device #2 & device #3) and ventrio st (device #4 & device #5), ventralight st mesh (device #6) and ventrio st (device #7).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned.

Brand Name
XENMATRIX
Common Device Name
PORCINE SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key20123908
Report Number1213643-2024-094588
Device Sequence Number16931911
Product Code FTM
UDI-Device Identifier00801741031441
UDI-Public(01)00801741031441(17)180328(10)HUAQ2159
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K140501
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2018
Device Catalogue Number1161935
Device Lot NumberHUAQ2159
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/17/2024
Initial Report FDA Received Date09/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age37 YR
Patient SexMale
Patient Weight163 KG